Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 56, NWS Miami, FL

June 7, 2007Broward County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 7, 2007, 2:42 PM EDT for Broward County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2007, 2:42 PM EDT (18:42 UTC)
Expired
Jun 7, 2007, 3:21 PM EDT
In force
39 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Broward County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 071845
SVRMFL
FLC011-071945-
/O.NEW.KMFL.SV.W.0056.070607T1842Z-070607T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
244 PM EDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BROWARD COUNTY IN SOUTH FLORIDA.

* UNTIL 345 PM EDT

* AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SAWGRASS MILLS MALL...OR ABOUT NEAR SUNRISE...AND MOVING           
  SOUTHEAST AT 10 MPH. ANOTHER SEVERE THUNDERSTORM WAS DETECTED WEST 
  OF U.S. 27 IN SOUTHERN BROWARD COUNTY...TO THE WEST OF MIRAMAR.    
  THIS STORM WAS ALSO MOVING SOUTHEAST AT 10 MPH.

* THESE STORMS WILL AFFECT...
  TAMARAC
  SAWGRASS MILLS MALL
  NORTH LAUDERDALE
  DAVIE
  SOUTHWEST RANCHES

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

LAT...LON 2628 8037 2628 8031 2607 8011 2604 8011
      2601 8014 2601 8031 2598 8034 2622 8047

$$

70/DD
1 follow-up statement
000
WWUS52 KMFL 071921
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT THU JUN 7 2007

FLC011-071931-
/O.CAN.KMFL.SV.W.0056.000000T0000Z-070607T1945Z/
BROWARD FL-
321 PM EDT THU JUN 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BROWARD COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS 
DISSIPATED. THUS...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

LAT...LON 2628 8037 2628 8031 2607 8011 2604 8011
      2601 8014 2601 8031 2598 8034 2622 8047

$$

DG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:40 PM EDT, 2 minutes earlier.

Area forecast discussion, Jun 7, 2:40 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EDT THU JUN 7 2007

.DISCUSSION...CURRENTLY HAVE WEAK UPPER LOW JUST OFF THE SE CST OF
THE PENINSULA WITH THE GFS SEEMING TO HAVE A BETTER HANDLE OVERALL
ON THIS FEATURE. FOR THIS REASON HAVE OPTED TO GO MOSTLY WITH THE
MAV GUIDANCE. THIS UPPER LOW IS FORECAST TO REMAIN NEARLY
STATIONARY AND IN FACT DRIFT BACK TO THE WEST OVER THE NEXT 24
HOURS. THIS SEEMS REASONABLE GIVEN ITS LOCATION IN RELATION TO ALL
OTHER UPPER FEATURES. THIS LOW IS UNDERNEATH THE UPPER RIDGE THAT
EXTENDS ACROSS THE EASTERN U.S. WHICH IS SANDWICHED BETWEEN
TROUGHINESS ALONG THE WEST COAST OF THE U.S. AND A DEEP 50H LOW
OVER THE NORTH ATLANTIC. AS THE LOW DRIFTS BACK TO THE WEST, UPPER
RIDGING WILL STRENGTHEN AND ALONG WITH SFC RIDGE LOCATED ACROSS
THE ATLANTIC AND EXTENDING ACROSS CENT FLA EASTERLY FLOW WILL
DEEPEN BY FRIDAY. THIS ALSO WILL TEND TO FAVOR MORE EAST COAST
CONVECTION LATER TONIGHT INTO FRIDAY WITH ADDITIONAL AFTERNOON
DEVELOPMENT MOVING TOWARDS THE INTERIOR AND SW CST. GIVEN THIS
NATURE, WILL JUST BROAD BLANKET LIKELY POPS ENTIRE REGION. NOT
MANY CHANGES FOR SATURDAY ALTHOUGH SLIGHTLY DRIER AIR FORECAST TO
MOVE IN WITH THE INCREASING EASTERLY FLOW. BEYOND SATURDAY, A 50H
LOW CUTS OFF OVER THE DESERT SOUTHWEST WHILE THE ATLANTIC LOW
MOVES FARTHER TO THE EAST. THIS WILL ALLOW UPPER RIDGING TO
STRENGTHEN OVER THE SOUTHERN STATES INCLUDING THE FLA PENINSULA
AND THIS WILL CONTINUE THE DRYING TREND INTO THE FIRST HALF OF
NEXT WEEK.

&&

.AVIATION...WIDELY SCATTERED THUNDERSTORMS NOW DEVELOPING ACROSS
BROWARD/PALM BEACH COUNTIES MAY AFFECT FLL/FXE/PBI TERMINALS.
OTHERWISE...EXPECT REMAINDER OF THE TERMINALS TO REMAIN DRY
THROUGHOUT THIS FORECAST PERIOD...WITH CLOUD COVERAGE CONSISTING
OF SCT-BKN MVFR CU...AS WELL AS A BKN AC/AS DECK. SURFACE WINDS
WILL REMAIN IN THE 8-12 KNOT RANGE THROUGH THE PERIOD...WITH ESE
FLOW GRADUALLY BACKING TO NE BY FRIDAY MORNING. THE ONLY EXCEPTION
WILL BE AT APF...WHERE A WEAK SEA BREEZE HAS PUSHED INLAND THIS
AFTERNOON AND SHOULD DO SO AGAIN ON FRIDAY AFTERNOON. 70/DD

&&

.MARINE...SURFACE GRADIENT WILL CONTINUE QUITE WEAK THROUGH THE
FORECAST CYCLE WITH WINDS AT 15 KT OR LESS AND SEAS 4 FEET OR LESS.

&&

.FIRE WEATHER...NO PROBLEMS OR CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  85  74  86 / 20 60 20 50
FORT LAUDERDALE  75  85  73  85 / 20 60 20 50
MIAMI            75  86  73  85 / 20 60 20 50
NAPLES           72  89  71  88 / 20 60 20 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...30/KOB
SHORT TERM/AVIATION...70/DD
Hazardous weather outlook, Jun 7, 12:15 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1215 PM EDT THU JUN 7 2007

FLZ063-066>075-168-172>174-080415-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1215 PM EDT THU JUN 7 2007

...SCATTERED THUNDERSTORMS EXPECTED TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH
FLORIDA THROUGH THIS EVENING. FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND LOCALLY HEAVY RAINFALL WILL OCCUR WITH THE STRONGEST
STORMS THAT DEVELOP.

WATERSPOUTS: LIGHT WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE
WILL CREATE FAVORABLE CONDITIONS FOR WATERSPOUT FORMATION WITHIN
ANY SHOWER OR THUNDERSTORM THAT DEVELOPS ACROSS THE LOCAL WATERS
THIS AFTERNOON.

WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS OF 40 TO 45 MPH THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY THROUGH EARLY NEXT WEEK. THE MAIN THREATS ARE
EXPECTED TO BE CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TODAY.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

70/DD

In the hours before

Special weather statement, Jun 7, 1:17 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
117 PM EDT THU JUN 7 2007

FLZ067-068-071745-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
117 PM EDT THU JUN 7 2007

AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF CORAL SPRINGS...MOVING
SOUTHEAST AT 5 MPH.  ANOTHER STRONG THUNDERSTORM WAS DETECTED NEAR
HOLEY LAND WILDLIFE MANAGEMENT...MOVING NORTHWEST AT 5 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...AND TORRENTIAL
DOWNPOURS WITH THESE STORMS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

70/DD

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 1:38 PM EDTSevere Thunderstorm WarningMFLBroward67 min
Jun 7, 3:07 PM EDTSevere Thunderstorm WarningMFLMiami-Dade53 min
Jun 7, 3:59 PM EDTSevere Thunderstorm WarningMFLMiami-Dade45 min
Jun 7, 6:17 PM EDTTornado WarningMFLHendry18 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.